Discussions that mention lyrica

Back Problems board


I had my laminectomy in August 2001 and my fusion in April 2002. I came home with numbness with both surgeries. The difference was that with the lami, the numbness went away. With the fusion 4 years ago, the numbness is still there. Sometimes I get a pins and needles feeling or feel like I have sand in my shoe, but for the most part, I can barely feel my foot at all. I actually had to go to therapy to learn to walk on my own. I still drag my left foot instead of picking it up when I walk. I have severe nerve damage and the doctors say I am as well as I am going to get. I could have chosen to have more surgery, but 2 surgery's in 6 months was enough for me. I take lyrica for nerve pain, oxycontin and lortab for pain, and elavil for sleeping. Occassionally I have my doctor send me in for a 6 week aqua therapy session that seems to help some with the pain. I also go in every six months for nerve and pain blocks. I use a cane when the numbness prevents me from feeling safe walking on my own. I hope your numbness goes away and you do not have to go thru all that I go thru with mine. Good Luck!!! Keep Smiling!!!

Tammy
I had fusion on July 5th and my right foot has been numb ever since. I am taking Lyrica. It is suppose to help calm the nerves down. It seems to help a little. My doctor said this is normal and should subside, but it hasn't. I have found that I have good days and bad. The numbness seems to increase whenever I lay down to sleep. I average 1-2 hrs of sleep at a time, even with sleeping pills. I wake up in pain and have to change my position or get up for a while to get back to sleep. My numbness is on top of my right foot and it feels like I have a string tied around my big toe and ankle feels like I have pressure around it. When I lay down my calf gets stiff and sore.
Hi Denny , welcome to the boards.
It seems a little early to be worried about numbness , my doctor told me it was because he was in there moving nerves and muscle around so it will feel like that for a short while ,but would go away with time .

You'll be fine ,just keep your Dr. updated on how you feel and they will taks care of you , I take Lyrica to , 100mg 3 times a day.

Dan